Alert archive / Kansas / Severe Thunderstorm Warnings in 2019
Severe Thunderstorm Warning 196, NWS Dodge City, KS
NWS Dodge City, KS issued this severe thunderstorm warning at Jun 19, 2019, 4:58 PM CDT for 4 counties in Kansas. It was in force for 47 min. 1 report came from inside the area while it was in force.
The area
The outline as issued, with what was reported inside it.
The facts
- Issued
- Jun 19, 2019, 4:58 PM CDT (21:58 UTC)
- Expired
- Jun 19, 2019, 5:45 PM CDT
- In force
- 47 min
- Issued by
- NWS Dodge City, KS
- Area
- Storm-based polygon
- Tornado
- Possible
- Hail
- 1.5 in
- Wind
- 70.0 mph
Counties Edwards County, KS, Ford County, KS, Hodgeman County, KS, Kiowa County, KS
The radar
The Dodge City radar (KDDC), 33 km from the middle of the area, began a volume at 21:57 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
What was reported inside it
| Time | Report | Where | Remark |
|---|---|---|---|
| Jun 19, 4:59 PM CDT | TSTM WND GST 60 | 4 Nw Spearville, KS |
Local storm reports filed while the alert was in force, from inside its polygon or its counties.
Did it verify
Verified. The Iowa Environmental Mesonet's Cow matched one storm report to this severe thunderstorm warning; the first came 1 minutes after it went out.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The nearest sounding before it
Dodge City, (KDDC), launched 12:00Z, 10.0 hours before the alert went out and 27 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 2 J/kg
- Mixed-layer CIN
- -236 J/kg
- Mixed-layer LCL
- 1061 m above ground
- 0-6 km bulk shear
- 26 kt
- 0-1 km storm-relative helicity
- 19 m²/s²
- 0-3 km storm-relative helicity
- 85 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- -0.0
The text
As transmitted.
582
WUUS53 KDDC 192158
SVRDDC
KSC047-057-083-097-192245-
/O.NEW.KDDC.SV.W.0196.190619T2158Z-190619T2245Z/
BULLETIN - IMMEDIATE BROADCAST REQUESTED
Severe Thunderstorm Warning
National Weather Service Dodge City KS
458 PM CDT Wed Jun 19 2019
The National Weather Service in Dodge City has issued a
* Severe Thunderstorm Warning for...
Northeastern Ford County in southwestern Kansas...
Northwestern Kiowa County in south central Kansas...
Southeastern Hodgeman County in southwestern Kansas...
Southwestern Edwards County in south central Kansas...
* Until 545 PM CDT.
* At 458 PM CDT, a severe thunderstorm was located near Bellefont,
moving southeast at 25 mph.
HAZARD...70 mph wind gusts and ping pong ball size hail.
SOURCE...Radar indicated.
IMPACT...People and animals outdoors will be injured. Expect hail
damage to roofs, siding, windows, and vehicles. Expect
considerable tree damage. Wind damage is also likely to
mobile homes, roofs, and outbuildings.
* Locations impacted include...
Kinsley, Spearville, Lewis, Offerle, Windhorst and Bellefont.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
For your protection move to an interior room on the lowest floor of a
building.
Torrential rainfall is occurring with this storm, and may lead to
flash flooding. Do not drive your vehicle through flooded roadways.
&&
LAT...LON 3787 9983 3805 9967 3795 9922 3760 9955
TIME...MOT...LOC 2158Z 305DEG 11KT 3793 9967
TORNADO...POSSIBLE
HAIL...1.50IN
WIND...70MPH
$$
TURNER1 follow-up statement
847
WWUS53 KDDC 192219
SVSDDC
Severe Weather Statement
National Weather Service Dodge City KS
519 PM CDT Wed Jun 19 2019
KSC047-057-083-097-192245-
/O.CON.KDDC.SV.W.0196.000000T0000Z-190619T2245Z/
Ford KS-Kiowa KS-Hodgeman KS-Edwards KS-
519 PM CDT Wed Jun 19 2019
...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 545 PM CDT
FOR NORTHEASTERN FORD...NORTHWESTERN KIOWA...SOUTHEASTERN HODGEMAN
AND SOUTHWESTERN EDWARDS COUNTIES...
At 518 PM CDT, a severe thunderstorm was located near Offerle, moving
southeast at 25 mph.
HAZARD...Two inch hail and 70 mph wind gusts.
SOURCE...Radar indicated.
IMPACT...People and animals outdoors will be injured. Expect hail
damage to roofs, siding, windows, and vehicles. Expect
considerable tree damage. Wind damage is also likely to
mobile homes, roofs, and outbuildings.
Locations impacted include...
Kinsley, Lewis, Offerle, Windhorst and Bellefont.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
For your protection move to an interior room on the lowest floor of a
building.
Torrential rainfall is occurring with this storm, and may lead to
flash flooding. Do not drive your vehicle through flooded roadways.
&&
LAT...LON 3780 9975 3802 9956 3795 9922 3760 9955
TIME...MOT...LOC 2218Z 319DEG 21KT 3783 9956
TORNADO...POSSIBLE
HAIL...2.00IN
WIND...70MPH
$$
TURNERWhat forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Dodge City, KS wrote its last area forecast discussion before this severe thunderstorm warning went out at Jun 19, 2:07 PM CDT, 2 hours 51 minutes earlier.
Area forecast discussion, Jun 19, 2:07 PM CDT, 2 hours 51 minutes before
Area Forecast Discussion National Weather Service Dodge City KS 207 PM CDT Wed Jun 19 2019 ...Updated Long Term... .SHORT TERM...(This evening through Thursday) Issued at 1206 PM CDT Wed Jun 19 2019 Morning low clouds continue to move through central Kansas with a departing upper level trough and sun has broke out over eastern Colorado and western Kansas. A shortwave is moving through eastern Colorado into western Kansas and will be the focus for the chance of an isolated storm or two late this afternoon into the evening. Latest models indicate an instability axis between Garden City and Dodge of CAPE values in the 1500 range with bulk shears values in the 35 kt range. As the shortwave moves through a weak cold front should be enough to lift the airmass to produce the isolated strong to marginally severe storm with hail up to quarters and wind gusts over 50 mph. This activity should die off shortly after sunset and the rest of the evening will be quiet with lows in the low to mid 60s. Thursday through the day the upper level winds start switching to a southwest direction allowing drier air to move into western Kansas as dewpoints are forecast to lower throughout the day. Given the unusually wet ground across much of Kansas went a couple degrees below model guidance due to the ground having plenty of moisture to evaporate with highs in the upper 80s to low 90s. Another weak frontal boundary across southwest Kansas combining with an upcoming shortwave from eastern Colorado bringing in a dryline may be enough lift to develop some isolated storms late in the day. .LONG TERM...(Thursday night through Wednesday) Issued at 155 PM CDT Wed Jun 19 2019 Another round of convection is expected to develop Thursday night in northwest Kansas as another shortwave moves in from northeast Colorado. This area of convection should continue eastward along mainly the I-70 corridor through the overnight before exiting by sunrise Friday morning. Friday most models are still trending warmer than what I personally think will happen. Most models want a high 90s and low 100s solution but given the unusually moist ground for June even if the dry air aloft comes in evaporation from the soil moisture should keep high temperatures more in the mid 90s range. Given how cool we've been this year it still could be the warmest temperatures we've experienced so far this season. Saturday a cold front moves into western Kansas and now models want to stall out the boundary and perhaps lift back to the north as a warm front. A closed upper low in Wyoming will rotate a strong shortwave into southeast Colorado and southwest Kansas which could produce an afternoon round of storms along the front. Overnight convection coming in from eastern Colorado into western Kansas could produce a round 2 scenario for Saturday night into Sunday morning. Given the strength of the forecast upper low and shortwave...this appears to be our next chance of perhaps a more widespread severe weather scenario. The upper level trough will slowly move out of the central plains Monday and we may finally have the start of a ridging pattern with drier weather from Tuesday into Wednesday. && .AVIATION...(For the 18Z TAFS through 18Z Thursday afternoon) Issued at 1149 AM CDT Wed Jun 19 2019 Low clouds in the region will continue to break through the afternoon leading MVFR conditions to turn VFR between 20Z through 00Z and stay VFR through the rest of the time period. A shortwave moving through western Kansas combining with a stationary front could lead to an isolated storm or two affecting near GCK and DDC between 21Z-02Z. However due to the isolated nature of storm development kept it out of the TAFs at this time. && .PRELIMINARY POINT TEMPS/POPS... DDC 81 60 90 66 / 10 20 20 10 GCK 82 60 90 63 / 20 20 20 10 EHA 83 62 92 62 / 10 10 20 10 LBL 84 63 93 64 / 10 20 0 0 HYS 76 60 88 67 / 20 20 20 20 P28 82 63 91 68 / 10 10 0 10 && .DDC WATCHES/WARNINGS/ADVISORIES... NONE. && SHORT TERM...Tatro LONG TERM...Tatro AVIATION...Tatro
Hazardous weather outlook, Jun 19, 5:26 AM CDT, 11 hours 32 minutes before
Hazardous Weather Outlook National Weather Service Dodge City KS 526 AM CDT Wed Jun 19 2019 KSZ030-031-043>046-061>066-074>081-084>090-201030- Trego-Ellis-Scott-Lane-Ness-Rush-Hamilton-Kearny-Finney-Hodgeman- Pawnee-Stafford-Stanton-Grant-Haskell-Gray-Ford-Edwards-Kiowa- Pratt-Morton-Stevens-Seward-Meade-Clark-Comanche-Barber- 526 AM CDT Wed Jun 19 2019 /426 AM MDT Wed Jun 19 2019/ This hazardous weather outlook is for portions of central...south central...southwest and west central Kansas. .DAY ONE...Today and tonight. An isolated strong to perhaps severe thunderstorm or two will develop across far west central or northwest Kansas later this afternoon. The probability of severe weather over any one location, however, is very low. .DAYS TWO THROUGH SEVEN...Thursday through Tuesday. There is a chance for severe thunderstorm development along a stalled out front late Thursday, but the better chance for more organized severe thunderstorms across the southwest Kansas region will be Saturday and perhaps into Sunday ahead of the next large scale storm system. Ahead of this storm system on Friday, very hot temperatures will likely develop south of the Arkansas River with highs approaching or reaching 100 degrees. .SPOTTER INFORMATION STATEMENT... Spotter activation will not be needed through tonight. && For more details visit our webpage http://weather.gov/ddc/ehwo
In the hours before
Special weather statement, Jun 19, 4:27 PM CDT, 31 minutes before
Special Weather Statement National Weather Service Dodge City KS 427 PM CDT Wed Jun 19 2019 KSZ064-077-078-192200- Gray KS-Hodgeman KS-Ford KS- 427 PM CDT Wed Jun 19 2019 ...SIGNIFICANT WEATHER ADVISORY FOR NORTHWESTERN FORD...SOUTHWESTERN HODGEMAN AND EAST CENTRAL GRAY COUNTIES UNTIL 500 PM CDT... At 426 PM CDT, Doppler radar was tracking a strong thunderstorm near Howell, moving southeast at 30 mph. Nickel size hail and wind gusts of 50 to 55 mph will be possible with this storm. Locations impacted include... Dodge City and Howell. PRECAUTIONARY/PREPAREDNESS ACTIONS... Torrential rainfall is also occurring with this storm, and may lead to localized flooding. Do not drive your vehicle through flooded roadways. Frequent cloud to ground lightning is occurring with this storm. Lightning can strike 10 miles away from a thunderstorm. Seek a safe shelter inside a building or vehicle. && LAT...LON 3785 10029 3796 10021 3783 9988 3763 10005 TIME...MOT...LOC 2126Z 307DEG 26KT 3785 10020 TURNER
Local storm report, Jun 19, 4:35 PM CDT, 23 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE DODGE CITY KS
435 PM CDT WED JUN 19 2019
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0434 PM HAIL JETMORE 38.08N 99.89W
06/19/2019 E1.00 INCH HODGEMAN KS TRAINED SPOTTER
&&Special weather statement, Jun 19, 4:38 PM CDT, 20 minutes before
Special Weather Statement National Weather Service Dodge City KS 438 PM CDT Wed Jun 19 2019 KSZ077-078-192215- Gray KS-Ford KS- 438 PM CDT Wed Jun 19 2019 ...SIGNIFICANT WEATHER ADVISORY FOR WEST CENTRAL FORD AND EAST CENTRAL GRAY COUNTIES UNTIL 515 PM CDT... At 437 PM CDT, Doppler radar was tracking a strong thunderstorm near Cimarron, moving east at 25 mph. Nickel size hail and winds in excess of 30 mph will be possible with this storm. Locations impacted include... Cimarron, Ensign and Howell. PRECAUTIONARY/PREPAREDNESS ACTIONS... Torrential rainfall is also occurring with this storm, and may lead to localized flooding. Do not drive your vehicle through flooded roadways. Frequent cloud to ground lightning is occurring with this storm. Lightning can strike 10 miles away from a thunderstorm. Seek a safe shelter inside a building or vehicle. && LAT...LON 3765 10039 3783 10040 3786 10015 3763 10005 TIME...MOT...LOC 2137Z 268DEG 14KT 3775 10030 TURNER
Local storm report, Jun 19, 4:45 PM CDT, 13 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE DODGE CITY KS
445 PM CDT WED JUN 19 2019
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0435 PM HAIL 4 ESE JETMORE 38.06N 99.83W
06/19/2019 E1.00 INCH HODGEMAN KS PUBLIC
&&Local storm report, Jun 19, 4:53 PM CDT, 5 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE DODGE CITY KS
453 PM CDT WED JUN 19 2019
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0449 PM HAIL 3 NW DODGE CITY 37.79N 100.05W
06/19/2019 M1.00 INCH FORD KS NWS EMPLOYEE
&&
MRLocal storm report, Jun 19, 4:57 PM CDT, 1 minute before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE DODGE CITY KS
457 PM CDT WED JUN 19 2019
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0455 PM HAIL 1 WNW DODGE CITY 37.76N 100.03W
06/19/2019 E1.00 INCH FORD KS NWS EMPLOYEE
&&The office that day
Everything else NWS Dodge City, KS issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Jun 18, 8:04 PM CDT | Special Weather Statement | DDC | Grant, Morton, Stanton | 56 min |
| Jun 18, 8:51 PM CDT | Special Weather Statement | DDC | Grant, Haskell, Seward, Stevens | 54 min |
| Jun 18, 8:59 PM CDT | Severe Thunderstorm Warning | DDC | Grant, Haskell, Seward, Stevens | 46 min |
| Jun 18, 9:48 PM CDT | Severe Thunderstorm Warning | DDC | Meade, Seward | 27 min |
| Jun 18, 9:51 PM CDT | Special Weather Statement | DDC | Gray, Haskell | 54 min |
| Jun 18, 10:06 PM CDT | Special Weather Statement | DDC | Meade | 39 min |
| Jun 18, 10:35 PM CDT | Special Weather Statement | DDC | Clark, Comanche | 55 min |
| Jun 18, 10:53 PM CDT | Special Weather Statement | DDC | Gray | 52 min |
| Jun 18, 11:29 PM CDT | Special Weather Statement | DDC | Comanche | 46 min |
| Jun 19, 12:09 AM CDT | Special Weather Statement | DDC | Barber | 51 min |
| Jun 19, 2:47 PM CDT | Special Weather Statement | DDC | Lane | 43 min |
| Jun 19, 3:20 PM CDT | Special Weather Statement | DDC | Lane | 55 min |
| Jun 19, 3:22 PM CDT | Special Weather Statement | DDC | Ness | 38 min |
| Jun 19, 3:26 PM CDT | Special Weather Statement | DDC | Ness | 49 min |
| Jun 19, 3:48 PM CDT | Special Weather Statement | DDC | Ness | 42 min |
| Jun 19, 3:53 PM CDT | Special Weather Statement | DDC | Hodgeman | 52 min |
| Jun 19, 3:54 PM CDT | Special Weather Statement | DDC | Hodgeman | 36 min |
| Jun 19, 4:14 PM CDT | Severe Thunderstorm Warning | DDC | Hodgeman | 46 min |
| Jun 19, 4:27 PM CDT | Special Weather Statement | DDC | Ford | 33 min |
| Jun 19, 4:35 PM CDT | Severe Thunderstorm Warning | DDC | Edwards, Ford, Hodgeman | 40 min |
| Jun 19, 4:38 PM CDT | Special Weather Statement | DDC | Gray | 37 min |
| Jun 19, 4:50 PM CDT | Severe Thunderstorm Warning | DDC | Ford, Gray | 33 min |
| Jun 19, 5:09 PM CDT | Severe Thunderstorm Warning | DDC | Clark, Ford | 51 min |
| Jun 19, 5:29 PM CDT | Severe Thunderstorm Warning | DDC | Edwards, Ford, Kiowa | 46 min |
| Jun 19, 5:46 PM CDT | Severe Thunderstorm Warning | DDC | Clark, Ford | 44 min |
| Jun 19, 5:49 PM CDT | Severe Thunderstorm Warning | DDC | Comanche, Kiowa, Pratt | 41 min |
| Jun 19, 6:08 PM CDT | Severe Thunderstorm Warning | DDC | Barber, Comanche, Kiowa, Pratt | 52 min |
| Jun 19, 6:18 PM CDT | Severe Thunderstorm Warning | DDC | Clark | 57 min |
| Jun 19, 6:28 PM CDT | Severe Thunderstorm Warning | DDC | Barber, Comanche, Pratt | 47 min |
| Jun 19, 6:41 PM CDT | Severe Thunderstorm Warning | DDC | Clark, Comanche | 49 min |
| Jun 19, 6:56 PM CDT | Severe Thunderstorm Warning | DDC | Barber | 34 min |
Nearby
Severe Thunderstorm Warnings in Kansas, 2019Every severe thunderstorm warning in 2019
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; local storm reports from the same archive; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.